MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. REVOLVE; 1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP

GLOBUS MEDICAL, INC. REVOLVE; 1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP
Model Number 685.007
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while placing screws, the tip of (2) k-wires broke off at the distal ends and remain in the patient.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The imaging provided confirms the location of the broken k-wire tips near the tip of the screw.This type of damage can be consistent with excessive force/speed; however, an exact cause of the reported issue could not be determined.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Initial observation shows that the device had fractured at the tip and is missing the threaded portion.This type of damage may have been caused from a deviation of trajectory that would cause an interference between the k-wire and instrument/implant.That interference could then place excessive force on the tip of the k-wire during removal and cause it to fracture.However, no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that while placing screws, the tip of k-wires broke off at the distal ends and remain in the patient.

Brand Name
REVOLVE
Common Device Name
1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key16161396
Report Number3004142400-2023-00009
Device Sequence Number6067041
Product Code LXH
UDI-Device Identifier00849044072105
UDI-Public00849044072105
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number685.007
Device Lot NumberBTA215AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown